MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC PHACOFIT TITANIUM 0.3MM 45O TIP; PHACO ACCESSORIES

JOHNSON & JOHNSON SURGICAL VISION, INC PHACOFIT TITANIUM 0.3MM 45O TIP; PHACO ACCESSORIES
Model Number OM0551013
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown as it was not provided.Manufacturer date is not provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract extraction procedure, the surgery center reported an irrigation/aspiration(i/a) tip is causing capsular tears.A brief description from the surgeon indicated the i/a tip had slightly picked up the posterior capsule and made a slight tear.The surgeon indicated the tip was jagged and not straight anymore.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Per manufacturing records review report, no related non-conformity or deviations were issued during manufacturing the pi lot# 122214.All devices met material, assembly and performance specifications at the time of product released.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes device returned to manufacturer on 10/08/2018.Device returned to manufacturer? yes device evaluation: unit returned with numerous scratches and dents on the distal working end around the aspiration port, on the top of the rounded end, on the front, back and sides of the bend, dents and scratches around both ports of the irrigation cannula.There is considerable deformation of the aspiration cannula: the aspiration cannula is flattened slightly by a sizable dent on the backside of the bend.The bend angle of this cannula, as produced, should be around 45 degree but is now at about 30 degree.The metal irrigation cannula has a few dents around the edge of one irrigation port.Assembly and packaging level routers for lot 122214 were pulled.No anomalies were identified.This unit would not have been shipped in this condition and failed final inspection per standard operating procedure.The condition of this tip suggests it has made repeated contact with other metallic objects, either during surgery or reprocessing.The scratches and gouges could not be due to direct contact with other ophthalmic instruments in surgery or due to rough handling during cleaning and sterilization.The dents and decreased bend angle could be due to accidental dropping or bumping of the unit during handling.The dfu for i/a tips states that the product should be inspected for damage post-cleaning and post-use.Therefor the unit should not have been used.This complaint will be filed as ''customer use issue'' and ''customer maintenance issue'' since the unit was used after being damaged.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
PHACOFIT TITANIUM 0.3MM 45O TIP
Common Device Name
PHACO ACCESSORIES
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key7799113
Report Number3006695864-2018-01710
Device Sequence Number2076139
Product Code HQC
UDI-Device Identifier05050474500426
UDI-Public(01)05050474500426(17)991231(10)122214
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM0551013
Device Catalogue NumberOM0551013
Device Lot Number122214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/27/2018
10/08/2018
10/25/2020
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/21/2018
10/23/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005